Maine, 2008Flood in Maine, April 30, 2008
April 30, 2008 · NWS CAR · 1 event in 1 county or zone
A combination of heavy rains and melting snow in headwater areas contributed to flooding of the Piscataquis River near Medford. The flooding affected mostly lowland areas bordering the river.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $192,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A combination of heavy rains and melting snow in headwater areas contributed to flooding of the Piscataquis River near Medford. The flooding affected mostly lowland areas bordering the river.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before the first event at Apr 30, 3:24 AM EST, 9 hours 6 minutes earlier.
Area forecast discussion, Apr 30, 3:24 AM EST, 9 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
424 AM EDT WED APR 30 2008
.SYNOPSIS...
LOW PRESSURE WILL LIFT NORTH OF THE AREA TODAY AND TONIGHT AS A WEAK
RIDGE OF HIGH PRESSURE BUILDS IN FROM THE WEST. HIGH PRESSURE WILL
REMAIN OVER THE AREA THROUGH FRIDAY. LOW PRESSURE IN CENTRAL
CANADA MAY PULL A WARM FRONT TOWARD THE AREA OVER THE WEEKEND.
&&
.NEAR TERM /THROUGH TONIGHT/...
RAIN HAS MOVED NORTH INTO EASTERN CANADA AS LOW PRESSURE CONTINUES
TO PULL NORTH INTO QUEBEC AND DRY AIR SWINGS IN FROM THE SOUTHWEST.
SHOWERS OVER THE FAR NORTH...AND PERHAPS SOME WET SNOW SHOWERS
OVER HIGHER ELEVATIONS TO THE NORTHWEST...WILL TAPER OFF EARLY
THIS MORNING. SOME CLEARING WILL MOVE UP FROM THE SOUTH IN
ASSOCIATION WITH THE DRY INTRUSION. HOWEVER...COLD AIR ALOFT WILL
RESULT IN CUMULUS AND STRATOCUMULUS CLOUDS...ESPECIALLY NORTH AND
WEST TODAY. CLOUDS WILL DISSIPATE THIS EVENING AS THE ATMOSPHERE
STABILIZES BUT SOME PATCHY STRATUS MAY LINGER IN THE FAR
NORTHWEST.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
STRONG NORTHWEST TO SOUTHEAST ORIENTED UPPER TROUGH WILL GRADUALLY
WEAKEN ACROSS THE REGION. BENEATH THE UPPER TROUGH...WEAK HIGH
PRESSURE WILL REMAIN ACROSS THE REGION THROUGH THE SHORT TERM.
MAINLY DRY AND COOL CONDITIONS WILL PREVAIL ACROSS THE REGION
THROUGH FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
LONG RANGE MODEL CONSENSUS (CANADIAN/ECMWF) SUPPORTS A DRY WEATHER
SCENARIO AS RIDGING AT THE SURFACE/ALOFT STRENGTHENS ACROSS THE
REGION FRIDAY NIGHT THROUGH THE UPCOMING WEEKEND. THE LONG TERM
GRIDS FOLLOWED CLOSER TO THE 00Z ECMWF RUN WHICH INDICATES A BAND
OF WAA CLOUDS GRADUALLY DISSIPATING OVER THE CWA DURING SATURDAY.
THE NEXT CHANCE OF PRECIPITATION WILL BE ASSOCIATED WITH AN
APPROACHING FRONTAL SYSTEM FROM THE WEST EARLY NEXT WEEK. EXPECT
GRADUALLY MODERATING TEMPERATURES ACROSS THE CWA DURING THE
WEEKEND AND INTO EARLY NEXT WEEK.
&&
.AVIATION /06Z WEDNESDAY THROUGH SUNDAY/...
VFR CONDITIONS ARE EXPECTED DOWNEAST TODAY AND TONIGHT. IFR
CEILINGS SHOULD IMPROVE TO VFR THIS MORNING AND REMAIN VFR
ACROSS THE NORTH TONIGHT. VFR CONDITIONS EXPECTED THROUGH FRIDAY.
&&
.MARINE...
AN SCA FOR WINDS AND SEAS WILL CONTINUE THROUGH MID MORNING FOR
THE OUTER WATERS AND EARLY MORNING FOR THE INTRACOASTAL WATERS.
WINDS WILL GRADUALLY DIMINISH TODAY AS SEAS SLOWLY SUBSIDE.
&&
.HYDROLOGY...
RAINFALL TOTALS RANGED FROM UP TO 4.0 INCHES OVER SOUTHERN
PISCATAQUIS COUNTY...3.0 INCHES OVER NORTHWESTERN AROOSTOOK COUNTY
AND 1.5 TO 2.5 INCHES ELSEWHERE ACROSS THE FORECAST AREA. RIVERS
HAVE BEEN RAPIDLY RESPONDING TO THE RAIN...AND SNOW MELT OVER THE
NORTH. MANY RIVERS WILL PEAK ABOVE FLOOD STAGE DURING THE NEXT DAY
OR TWO WITH THE SMALLER...QUICKLY RESPONDING RIVERS PEAKING TODAY
AND THE LARGER RIVERS PEAKING EARLY THURSDAY. AN AREAL FLOOD WATCH
CONTINUES FOR THE POSSIBILITY OF LARGE SCALE AREAL FLOODING
THROUGH THURSDAY.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...FLOOD WATCH THROUGH THURSDAY EVENING FOR MEZ001>006-010-011-
015-031.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 AM EDT THIS MORNING FOR ANZ052.
SMALL CRAFT ADVISORY UNTIL 11 AM EDT THIS MORNING FOR
ANZ050-051.
&&
NEAR TERM...BLOOMER
SHORT TERM...FITZSIMMONS
LONG TERM...FITZSIMMONS
AVIATION...BLOOMER
MARINE...BLOOMER/FITZSIMMONS
HYDROLOGY...BLOOMERHazardous weather outlook, Apr 30, 3:08 AM EST, 9 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CARIBOU ME
408 AM EDT WED APR 30 2008
MEZ001>006-010-011-015-031-010815-
NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET-
NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK-
CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT-
SOUTHERN PISCATAQUIS-
408 AM EDT WED APR 30 2008
...FLOOD WATCH IN EFFECT THROUGH THURSDAY EVENING...
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...NORTH
CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE.
.DAY ONE...TODAY AND TONIGHT
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.
FLOOD WATCH.
.SPOTTER INFORMATION STATEMENT...
PLEASE REPORT ANY FLOODING TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772. STAY TUNED TO NOAA WEATHER
RADIO...YOUR LOCAL MEDIA...OR GO TO WWW.WEATHER.GOV/CAR FOR
FURTHER UPDATES ON THIS WEATHER SITUATION.
MEZ016-017-029-030-032-010815-
INTERIOR HANCOCK-CENTRAL WASHINGTON-COASTAL HANCOCK-
COASTAL WASHINGTON-NORTHERN WASHINGTON-
408 AM EDT WED APR 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST MAINE.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
ANZ050>052-010815-
COASTAL WATERS FROM EASTPORT ME TO SCHOODIC POINT ME OUT 25 NM-
COASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME OUT 25 NM-
INTRACOASTAL WATERS FROM SCHOODIC POINT ME TO STONINGTON ME-
408 AM EDT WED APR 30 2008
THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.
.DAY ONE...TODAY AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
FITZSIMMONS
In the hours before
Local storm report, Apr 30, 8:38 AM EST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
938 AM EDT WED APR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 AM FLOOD ASHLAND 46.63N 68.41W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
GARFIELD ROAD WASHED OUT.
0400 AM FLOOD PORTAGE 46.76N 68.48W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
CAMPS FLOODED AT PORTAGE LAKE.
&&
JAHLocal storm report, Apr 30, 9:37 AM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
1037 AM EDT WED APR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD GLENBURN 44.91N 68.85W
04/29/2008 PENOBSCOT ME DEPT OF HIGHWAYS
STATE ROUTE 221 IN GLENBURN FLOODED.
1000 PM FLOOD 2 N EAGLE LAKE 47.07N 68.59W
04/29/2008 AROOSTOOK ME PUBLIC
STATE ROUTE 11 FLOODED BETWEEN EAGLE LAKE AND WALLAGRASS.
1000 PM FLOOD 10 S MILLINOCKET 45.51N 68.71W
04/29/2008 PENOBSCOT ME LAW ENFORCEMENT
STATE ROUTE 11 NEAR THE PISCATAQUIS/PENOBSCOT TOWN LINE
HAS BEEN DAMAGED AND IS CLOSED.
1000 PM FLOOD BROWNVILLE 45.31N 69.03W
04/29/2008 PISCATAQUIS ME LAW ENFORCEMENT
STATE ROUTE 11...CHURCH STREET AND SCHOODIC LAKE ROAD IN
BROWNVILLE FLOODED.
1000 PM FLOOD MILO 45.25N 68.99W
04/29/2008 PISCATAQUIS ME LAW ENFORCEMENT
LAKEVIEW ROAD IN MILO FLOODED.
1000 PM FLOOD SEBEC 45.27N 69.12W
04/29/2008 PISCATAQUIS ME LAW ENFORCEMENT
SEBEC VILLAGE ROAD IN SEBEC FLOODED.
1000 PM FLOOD GUILFORD 45.17N 69.39W
04/29/2008 PISCATAQUIS ME LAW ENFORCEMENT
HUDSON AVENUE IN GUILFORD WASHED OUT.
1000 PM FLOOD CHARLESTON 45.08N 69.04W
04/29/2008 PENOBSCOT ME PUBLIC
STATE ROUTE 15 IN CHARLESTON WASHED OUT.
1000 PM FLOOD DEXTER 45.02N 69.29W
04/29/2008 PENOBSCOT ME LAW ENFORCEMENT
STATE ROUTE 7 FROM DEXTER TO DOVER-FOXCROFT FLOODED IN
SPOTS.
1000 PM FLOOD ABBOT 45.19N 69.45W
04/29/2008 PISCATAQUIS ME PUBLIC
BACK ABBOT ROAD IN ABBOT FLOODED.
1000 PM FLOOD HAMPDEN 44.74N 68.84W
04/29/2008 PENOBSCOT ME DEPT OF HIGHWAYS
US ROUTE 1A IN HAMPDEN FLOODED.
1000 PM FLOOD CASTINE 44.39N 68.80W
04/29/2008 HANCOCK ME DEPT OF HIGHWAYS
STATE ROUTE 166 AT STATE ROUTE 199 IN CASTINE FLOODED.
1000 PM FLOOD 5 W CLAYTON LAKE 46.61N 69.63W
04/29/2008 AROOSTOOK ME PUBLIC
THE BLANCHET-MAIBEC ROAD NEAR ROUND POND FLOODED.
1000 PM FLOOD 4 E CLAYTON LAKE 46.61N 69.44W
04/29/2008 AROOSTOOK ME PUBLIC
THE REALTY ROAD AT UMSASKIS FLOODED.
0400 AM FLOOD PORTAGE 46.76N 68.48W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
CAMPS FLOODED AT PORTAGE LAKE.
0400 AM FLOOD ASHLAND 46.63N 68.41W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
GARFIELD ROAD WASHED OUT.
0413 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
INTERNATIONAL BRIDGE CLOSED DUE TO FLOODING AT FORT KENT
0413 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
INTERNATIONAL BRIDGE CLOSED DUE TO FLOODING AT FORT KENT
0510 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME TRAINED SPOTTER
THE PEARLEY BROOK ROAD WAS WASHED OUT
0510 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME TRAINED SPOTTER
CHURCH STREET FLOODED IN FORT KENT
0700 AM FLOOD ALLAGASH 47.08N 69.04W
04/30/2008 AROOSTOOK ME CO-OP OBSERVER
ROUTE 161 WASHED OUT.
0700 AM FLOOD SAINT FRANCIS 47.17N 68.89W
04/30/2008 AROOSTOOK ME CO-OP OBSERVER
ROUTE 161 FROM SAINT FRANCIS TO FORT KENT CLOSED.
0700 AM FLOOD DICKEY 47.11N 69.09W
04/30/2008 AROOSTOOK ME CO-OP OBSERVER
ROUTE 161 WASHED OUT.
0700 AM FLOOD MILLINOCKET 45.66N 68.71W
04/30/2008 PENOBSCOT ME EMERGENCY MNGR
MILLINOCKET LAKE ROAD INTO IP3 WASHED OUT.
0700 AM FLOOD GRINDSTONE 45.74N 68.59W
04/30/2008 PENOBSCOT ME EMERGENCY MNGR
ROUTE 11 WASHED OUT.
0700 AM FLOOD HOWLAND 45.24N 68.66W
04/30/2008 PENOBSCOT ME EMERGENCY MNGR
MANY ROADS WASHED OUT IN TOWN.
0835 AM FLOOD WASHBURN 46.79N 68.16W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
BROOKSIDE CIRCLE TRAILER PARK FLOODED WITH 2 FEET OF
WATER.
1000 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
MANDATORY EVACUATIONS ON MAIN STREET DUE TO FLOODING.
&&
JAHLocal storm report, Apr 30, 9:37 AM EST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
1037 AM EDT WED APR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 PM FLOOD GLENBURN 44.91N 68.85W
04/29/2008 PENOBSCOT ME DEPT OF HIGHWAYS
STATE ROUTE 221 IN GLENBURN FLOODED.
1000 PM FLOOD 2 N EAGLE LAKE 47.07N 68.59W
04/29/2008 AROOSTOOK ME PUBLIC
STATE ROUTE 11 FLOODED BETWEEN EAGLE LAKE AND WALLAGRASS.
1000 PM FLOOD 10 S MILLINOCKET 45.51N 68.71W
04/29/2008 PENOBSCOT ME LAW ENFORCEMENT
STATE ROUTE 11 NEAR THE PISCATAQUIS/PENOBSCOT TOWN LINE
HAS BEEN DAMAGED AND IS CLOSED.
1000 PM FLOOD BROWNVILLE 45.31N 69.03W
04/29/2008 PISCATAQUIS ME LAW ENFORCEMENT
STATE ROUTE 11...CHURCH STREET AND SCHOODIC LAKE ROAD IN
BROWNVILLE FLOODED.
1000 PM FLOOD MILO 45.25N 68.99W
04/29/2008 PISCATAQUIS ME LAW ENFORCEMENT
LAKEVIEW ROAD IN MILO FLOODED.
1000 PM FLOOD SEBEC 45.27N 69.12W
04/29/2008 PISCATAQUIS ME LAW ENFORCEMENT
SEBEC VILLAGE ROAD IN SEBEC FLOODED.
1000 PM FLOOD GUILFORD 45.17N 69.39W
04/29/2008 PISCATAQUIS ME LAW ENFORCEMENT
HUDSON AVENUE IN GUILFORD WASHED OUT.
1000 PM FLOOD CHARLESTON 45.08N 69.04W
04/29/2008 PENOBSCOT ME PUBLIC
STATE ROUTE 15 IN CHARLESTON WASHED OUT.
1000 PM FLOOD DEXTER 45.02N 69.29W
04/29/2008 PENOBSCOT ME LAW ENFORCEMENT
STATE ROUTE 7 FROM DEXTER TO DOVER-FOXCROFT FLOODED IN
SPOTS.
1000 PM FLOOD ABBOT 45.19N 69.45W
04/29/2008 PISCATAQUIS ME PUBLIC
BACK ABBOT ROAD IN ABBOT FLOODED.
1000 PM FLOOD HAMPDEN 44.74N 68.84W
04/29/2008 PENOBSCOT ME DEPT OF HIGHWAYS
US ROUTE 1A IN HAMPDEN FLOODED.
1000 PM FLOOD CASTINE 44.39N 68.80W
04/29/2008 HANCOCK ME DEPT OF HIGHWAYS
STATE ROUTE 166 AT STATE ROUTE 199 IN CASTINE FLOODED.
1000 PM FLOOD 5 W CLAYTON LAKE 46.61N 69.63W
04/29/2008 AROOSTOOK ME PUBLIC
THE BLANCHET-MAIBEC ROAD NEAR ROUND POND FLOODED.
1000 PM FLOOD 4 E CLAYTON LAKE 46.61N 69.44W
04/29/2008 AROOSTOOK ME PUBLIC
THE REALTY ROAD AT UMSASKIS FLOODED.
0400 AM FLOOD PORTAGE 46.76N 68.48W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
CAMPS FLOODED AT PORTAGE LAKE.
0400 AM FLOOD ASHLAND 46.63N 68.41W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
GARFIELD ROAD WASHED OUT.
0413 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
INTERNATIONAL BRIDGE CLOSED DUE TO FLOODING AT FORT KENT
0510 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME TRAINED SPOTTER
THE PEARLEY BROOK ROAD WAS WASHED OUT
0510 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME TRAINED SPOTTER
CHURCH STREET FLOODED IN FORT KENT
0700 AM FLOOD ALLAGASH 47.08N 69.04W
04/30/2008 AROOSTOOK ME CO-OP OBSERVER
ROUTE 161 WASHED OUT.
0700 AM FLOOD SAINT FRANCIS 47.17N 68.89W
04/30/2008 AROOSTOOK ME CO-OP OBSERVER
ROUTE 161 FROM SAINT FRANCIS TO FORT KENT CLOSED.
0700 AM FLOOD DICKEY 47.11N 69.09W
04/30/2008 AROOSTOOK ME CO-OP OBSERVER
ROUTE 161 WASHED OUT.
0700 AM FLOOD MILLINOCKET 45.66N 68.71W
04/30/2008 PENOBSCOT ME EMERGENCY MNGR
MILLINOCKET LAKE ROAD INTO IP3 WASHED OUT.
0700 AM FLOOD GRINDSTONE 45.74N 68.59W
04/30/2008 PENOBSCOT ME EMERGENCY MNGR
ROUTE 11 WASHED OUT.
0700 AM FLOOD HOWLAND 45.24N 68.66W
04/30/2008 PENOBSCOT ME EMERGENCY MNGR
MANY ROADS WASHED OUT IN TOWN.
0835 AM FLOOD WASHBURN 46.79N 68.16W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
BROOKSIDE CIRCLE TRAILER PARK FLOODED WITH 2 FEET OF
WATER.
1000 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
MANDATORY EVACUATIONS ON MAIN STREET DUE TO FLOODING.
&&
JAHLocal storm report, Apr 30, 10:48 AM EST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
1148 AM EDT WED APR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLOOD 2 N VAN BUREN 47.19N 67.94W
04/30/2008 XXX XX EMERGENCY MNGR
MANDATORY EVACUATIONS IN THE TOWN OF KEEGAN DUE TO
FLOODING.
&&
JAHLocal storm report, Apr 30, 12:01 PM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE CARIBOU ME
101 PM EDT WED APR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FLOOD FORT KENT 47.26N 68.59W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
RTE 11 AND RTE 1 IN FORT KENT CLOSED.
1100 AM FLOOD ISLAND FALLS 46.01N 68.27W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
OLD PATTEN ROAD CLOSED. RTE 2 WATER OVER ROAD STILL OPEN
AT THIS TIME.
1100 AM FLOOD WASHBURN 46.79N 68.16W
04/30/2008 AROOSTOOK ME LAW ENFORCEMENT
WATCHING MILL POND DAM.
1100 AM FLOOD GREENFIELD 45.05N 68.48W
04/30/2008 PENOBSCOT ME DEPT OF HIGHWAYS
MINOR FLOODING ON GREENBUSH RD...DOW RD.
1100 AM FLOOD WEST SEBOEIS 45.53N 68.88W
04/30/2008 PENOBSCOT ME LAW ENFORCEMENT
ROAD WASHED OUT.
1100 AM FLOOD MACWAHOC 45.63N 68.26W
04/30/2008 AROOSTOOK ME DEPT OF HIGHWAYS
BANCROFT RD FLOODING 7 FT FROM RD. RTE 157 OVR RD.
1100 AM FLOOD DOVER-FOXCROFT 45.18N 69.23W
04/30/2008 PISCATAQUIS ME LAW ENFORCEMENT
SOUTH ST. LOWER END OF LINCOLN ST. RTE 7. MINOR FLOODING
ROADS STILL OPEN.
1100 AM FLOOD LINCOLN 45.36N 68.51W
04/30/2008 PENOBSCOT ME LAW ENFORCEMENT
NORTH CHESTER RD NEAR BUTTERFIELD RIDGE RD CLOSED.
1100 AM FLOOD EAST MILLINOCKET 45.63N 68.57W
04/30/2008 PENOBSCOT ME LAW ENFORCEMENT
HATHOWAY RD CLOSED.
1100 AM FLOOD TOPSFIELD 45.42N 67.74W
04/30/2008 WASHINGTON ME DEPT OF HIGHWAYS
WATCHING RTE 6.
1100 AM FLOOD VAN BUREN 47.16N 67.94W
04/30/2008 AROOSTOOK ME CO-OP OBSERVER
BOAT DOCK UNDERWATER.
1130 AM FLOOD 2 N VAN BUREN 47.19N 67.94W
04/30/2008 XXX XX EMERGENCY MNGR
MANDATORY EVACUATIONS IN THE TOWN OF KEEGAN DUE TO
FLOODING.
&&
RLNLocal storm report, Apr 30, 12:18 PM EST, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CARIBOU ME
118 PM EDT WED APR 30 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FLOOD MILO 45.25N 68.99W
04/30/2008 PISCATAQUIS ME LAW ENFORCEMENT
MEDFORD RD APPROX 2 MILES OF RD COVERED BY UP TO 5 FT OF
WATER. PLEASANT ST 2-3 FT OF WATER COVERING A 200 FT
SECTION OF ROAD. LAKEVIEW ST 2-3 FT OF WATER COVERING 200
FT SECTION OF RD.
&&
RICHARDNFlood, Piscataquis
- When
- April 30, 12:30 PM EST to 11:59 PM EST
- Where
- Piscataquis County, 1.23 mi SSE of Medford to 1.17 mi NE of Medford
- Cause
- Heavy Rain / Snow Melt
- Property damage
- $192,000
- Reported by
- Mesonet
- Coordinates
- 45.264, -68.858
A combination of 3.00 to 4.00 inches of rain and snowmelt in headwater areas led to flooding of the Piscataquis River in the vicinity of Medford. The river crested less than a half foot above flood stage. The flooding affected mostly lowland areas bordering the river. The flooding continued into May. The monetary value represents the total damage to public infrastructure across all of Piscataquis county.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flood in Maine, April 30, 2008$727,000 · 1 event
- Flood in Maine, April 30, 2008$727,000 · 1 event
- Flood in Maine, April 30, 2008$727,000 · 1 event
- Flood in Maine, April 30, 2008$481,000 · 1 event
- Flood in Maine, April 30, 2008$481,000 · 1 event
- Flood in Maine, April 30, 2008$481,000 · 1 event
- Wildfire in Colorado, April 30, 2008$30,000 · 1 event
- Heavy Snow and Winter Weather in Colorado, April 30, 20089 events
- High Wind in Arizona, April 30, 200854 kt wind · 3 events
- High Wind in New Mexico, April 30, 200853 kt wind · 2 events
- Wildfire in Texas, April 30, 20082 events
- Heavy Snow and High Wind in Utah, April 30, 200852 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 96720.